I will keep my story short and sweet. Sweet is really not the word for it.
Back in the first part of 1998 I went to the doctor. I was given Keflex which was to keep down infection after I had a cystoscopy on my bladder. I took this for 3 weeks but I then had a problem with urgency and frequency. The prostate was checked and no problems were found with it. I also had another opinion on the prostate issue and he did not find any problems with it either.
Anyway, I went back to the original doctor and he prescribed me Levaquin. I was given a bottle of 30 pills that I had to pay for myself because the insurance refused to pay.
Anyway, we all know how expensive Levaquin is. My problems persisted. I felt like I had to pee all the time, I had bladder spasms, tingling in my mid section and then all of a sudden one day I was having sex with a friend and when I ejaculated I felt nothing but the most intense burning I have ever felt before. I knew something wasn't right.
I went back to the doctor and he checked my prostate and expelled fluid from it and detected a high number of WBc's. No bacteria was found. NONE WHATSOEVER! Just some inflammation. I wonder why??? He told me to continue the pills and like some idiot I did. When things got no better I did go back and he gave me a bottle of minocycline which is also an extremely dangerous drug to fool with. I had all kinds of things wrong after taking this medicine. My penis stayed erect for no reason. I would ejaculate without having sex. It just came out by itself. I had numbness on the left side of my body. My face began to draw. I thought I was having a stroke. I was only 27 at the time. I went back and he told me that I needed to stop everything.
I did and things began to clear up. No prostate pain and most of the other symptoms cleared up also. I meant to say they also had me on Daypro ant inflammatory at this same time too. In March of 1999 he checked my prostate and found nothing. I was having some burning in my genital area but he found nothing.
But he was happy to prescribe Cipro and daypro like they were candy. he did all of the usual tests before giving me the pills. No bacteria, No infection, But where was the burning coming from??? I wonder?????? well guess what, after the pills were taken for a day or two. My prostate was about two times the size it should be. I hurt like hell. I laid on the couch and cried. My penis would not get hard nor could I even walk around. the only thing they told me was to do was to take a hot bath. I for some reason, maybe God told me, to stop taking the pills.
At this point I was unable to have bowel movements, No sex drive, awful pain in the perinium( right below the nuts) and penis pain. I was also having obsessive-compulsive thoughts, suicidal and very depressed. The mind problems began when I took Levaquin.
Two days after I stopped the medicine I went back to the doctor and he told me things looked fine. I guess I had began to heal.
While I was on the medicine I was worse. he did tell me that it was a possibility that I had been on unnecessary drugs. He did not say much.
I guess he felt like a damned fool. At least this doctor ( The second doctor) had enough sense to see what had happened. It has been almost a year now since I stopped the drugs. I have not ever had any prostate problems since last march. Knock on wood!! My sex life is coming back better than ever now. My orgasms feel like normal again.
I do still have light burning in the midsection. I went in November of 1999 to a new guy who is an FNP. Finally after months of inflammation he found in my blood work that I had high levels of histamines. he is thinking that I had an allergic reaction to the drugs or that they could have caused me to have allergies towards soaps and laundry detergents. I have changed all of the soaps and detergents and am feeling much better.
It is pretty bad that it takes a 24 year old FNP to find out what else was wrong. That about wraps up my story. I am warning anyone that is prescribed this drug or any other quinolone or floxin not to take it unless a pathogen is found. One other tidbit, That first doctor gave a prescription of Keflex. It was a bottle of 60 pills with 4 refills!!
LOL Whatever!!!??? Now that is modern medicine for you. I know this story is hard to read and understand but it was the best way I could tell it. Unnecessary antibiotics will DESTROY your life!!!!!!! especially if they are quinolones or floxin. I wish that I could get a good enough lawyer. They made me hurt and now I want that bastard in
Knoxville, TN to pay for what he done for me. I would say who he is but I might get in trouble. Have a good day and God bless you. it will get better with time.
Last Updated 7/14/04